MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC STYLET; DH CPK NG TUBES
Model Number 20-9438TRAK2
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 04-sep-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).Device not returned.
 
Event or Problem Description
It was reported that a nurse made a placement attempt with the cortrak unit but was experiencing difficulty.Another nurse attempt to place the tube blindly without the use of the cortrak unit.A x-ray was taken and it revealed that the tube was in the right lung with a small apical pneumothorax.It was noted that the difficulty with placement could be because of possible heterotaxy syndrome as the patient's stomach and spleen were both on the right side.The patient remained intubated with no other intervention required.Additional information received on 29-aug-2018 stated that the tube involved in the incident was the same tube that was initially attempted with the cortrak unit.

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7849972
Report Number3011270181-2018-00036
Device Sequence Number2013030
Product Code KNT
UDI-Device Identifier20815149024015
UDI-Public20815149024015
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-9438TRAK2
Device Catalogue Number104580901
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/06/2018
Patient Sequence Number1
Patient Age89 YR